Thunderstorm Wind, Hutchinson
- When
- June 24, 12:09 AM CST to 12:11 AM CST
- Where
- Hutchinson County, Hutchinson Co Arpt
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.700, -101.400
A severe thunderstorm over the central Texas Panhandle during the early morning hours produced a strong thunderstorm wind gust. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A severe thunderstorm over the central Texas Panhandle during the early morning hours produced a strong thunderstorm wind gust. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 23, 10:51 PM CST, 1 hour 18 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1151 PM CDT WED JUN 23 2010 .UPDATE... MAIN REASON FOR UPDATE WAS TO REMOVE SOME EVENING WORDING. ALSO... ALIGNED HIGHEST POPS FOR THE REMAINDER OF TONIGHT ACROSS THE WESTERN ZONES BASED ON LATEST RADAR TRENDS. NO OTHER CHANGES TO THE GRIDS WERE MADE ATTM. && .PREV DISCUSSION... /ISSUED 1130 PM CDT WED JUN 23 2010/ AVIATION... CLUSTER OF TSTMS OVER WRN AND SCNTRL TX PNHDL WILL LIKELY AFFECT KDHT AND KAMA TAFS FOR NEXT FEW HOURS...BUT MAY NOT MAKE IT TO THE KGUY SITE. STILL SOME CONCERN FOR LOW CLOUDS TOWARDS SUNRISE THU BUT CONFIDENCE REMAINS LOW WITH RESPECT TO CIG POTENTIAL...SO CONTINUED PREVIOUS FCSTR IDEA OF A SCT MVFR DECK AT ALL SITES WITH THIS ISSUANCE. ANDRADE PREV DISCUSSION... /ISSUED 654 PM CDT WED JUN 23 2010/ AVIATION... SFC COLD FRONT SOUTH OF TAF SITES...WITH MOST PRECIP WELL S AND W OF THE AREA. ISOLD TSTMS PSBL IN SRN TX PNHDL THIS EVENING CLOSEST TO FRONTAL BOUNDARY...SO HAVE RETAINED CB REMARKS AT KAMA FOR THE EVENING HOURS ONLY. SOME THREAT OF LOW CLOUDS TOWARDS SUNRISE THU BUT LOW CONFIDENCE IN CIGS...SO RETAINED A SCT MVFR DECK AT ALL SITES FOR THIS ISSUANCE. ANDRADE PREV DISCUSSION... /ISSUED 330 PM CDT WED JUN 23 2010/ DISCUSSION... COLD FRONT HAS MADE IT THROUGH ALL OF THE PANHANDLES WITH THE EXCEPTION OF THE FAR SOUTHEASTERN TX PANHANDLE. THE 0-6KM MEAN FLOW IS SOUTHWESTERLY...SO IT MAY YET BE POSSIBLE FOR STORMS TO DEVELOP ALONG THE FRONT OR WITH THE HIGHER TERRAIN IN NM AND THEN MOVE INTO THE PANHANDLE REGION...THOUGH THE RISK FOR SEVERE THUNDERSTORMS APPEARS LIMITED ACROSS THE REGION...AS THE COOLER LOW LEVERS ARE RESULTING IN LARGE VALUES OF CIN AND ONLY MODEST VALUES OF CAPE. WITH THE FRONT FURTHER SOUTH...ADJUSTED POPS DOWN...ESPECIALLY ACROSS THE NORTH...AND ADJUSTED THE QPF SO THAT THE HIGHEST QPF VALUES ARE ACROSS THE FAR SOUTHERN TX PANHANDLE. THOUGH NAM AND GFS BOTH ADVERTISE PRECIP CONTINUING THROUGH TOMORROW...PRECIP IS UNLIKELY BETWEEN 06 AND 18Z AS THE SURFACE HIGH BUILDS IN...AND SUBSIDENCE TAKES OVER. HOWEVER...LOW CLOUDS WILL BE POSSIBLE THROUGH THIS PERIOD. BY LATE TOMORROW...A SURFACE TROUGH IS EXPECTED TO DEVELOP AND THIS COULD PROVIDE A FOCUS FOR CONVECTION TOMORROW. HOWEVER...CONVECTIVE INITIATION MAY BE INHIBITED BY LOW CLOUDS AND STILL SOME COOLER WEATHER. THEREFORE...DECREASED POPS TO MOSTLY SLIGHT CHANCE EXCEPT ACROSS THE SOUTHWEST TOMORROW...WHICH LOOKS FAVORED FOR THE HIGHEST DAYTIME TEMPERATURES. THE LEE TROUGH REMAINS OVER THE REGION FRIDAY...CONTINUING TO PROVIDE A FOCUS FOR DIURNALLY DRIVEN CONVECTION. HOWEVER...WITH THE BROAD UPPER LEVEL RIDGE FIRMLY ENTRENCHED OVER THE REGION...AND LITTLE ELSE IN THE WAY OF SYNOPTIC SUPPORT...CONVECTION WILL BE LIMITED IN COVERAGE. DURING THE WEEKEND...MODELS HAVE BEEN RATHER CONSISTENT IN BREAKING DOWN THE UPPER LEVEL RIDGE. HOWEVER...THE GFS...NAM...AND ECMWF...DISAGREE ON THE TIMING AND AMPLITUDE OF THE SHORTWAVE TROUGH THAT IS EXPECTED TO FOLLOW THE FRONT. STILL...IT IS CONCERNING ENOUGH TO WARRANT SLIGHT CHANCE POPS SATURDAY NIGHT THROUGH SUNDAY NIGHT. THIS WILL BE SHORT LIVED HOWEVER AS A SECOND RIDGE IS EXPECTED TO BUILD OVER THE WESTERN U.S. BY EARLY NEXT WEEK. THE CENTER OF THE HIGH COULD BE NORTH OF THE PANHANDLE REGION AS EARLY AS MONDAY NIGHT. THE GFS AND ECMWF CONTINUE TO INDICATE CHANCES FOR PRECIP THROUGH THAT PERIOD. HOWEVER...HAVE KEPT THE FORECAST DRY FROM MONDAY ON BECAUSE THERE APPEARS TO BE NO FOCUS FOR CONVECTIVE DEVELOPMENT IN THE LOW LEVELS. THE ONE CAVEAT IS THAT WITH WEAK EASTERLY FLOW FROM THE SURFACE THROUGH THE UPPER LEVELS OF THE ATMOSPHERE...THE FLOW WILL BE UPSLOPE. HOWEVER...THIS PATTERN IS MORE INDICATIVE OF COOLER AND OVERCAST CONDITIONS...NOT FAVORABLE FOR CONVECTION. SJOHNSON FIRE WEATHER... CONTINUED CHANCES FOR PRECIPITATION AND RELATIVE HUMIDITY VALUES NEAR OR ABOVE 20 PERCENT WILL KEEP FIRE WEATHER CONCERNS LOW TO MODERATE OVER THE NEXT SEVERAL DAYS. SJOHNSON && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 02/10
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 334 PM CDT WED JUN 23 2010 OKZ001>003-TXZ001>020-241100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 334 PM CDT WED JUN 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH TONIGHT. A FEW STORMS MAY BECOME STRONG OR SEVERE...WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. WEAK WINDS ALOFT WILL RESULT IN SLOW STORM MOTIONS WHICH MAY LEAD TO LOCALLY HEAVY RAINFALL AND AN ENHANCED FLOODING POTENTIAL. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE AREAWIDE THURSDAY AND THURSDAY EVENING. ON FRIDAY AFTERNOON AND FRIDAY EVENING...THUNDERSTORMS WILL BE POSSIBLE ACROSS THE WESTERN HALF OF THE PANHANDLES. THUNDERSTORMS WILL AGAIN BE POSSIBLE AREAWIDE SATURDAY NIGHT THROUGH SUNDAY NIGHT. SOME STORMS MAY BECOME SEVERE WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL WILL BE POSSIBLE AT TIMES...WHICH COULD LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD MONITOR THE LATEST FORECASTS AND BE READY FOR POSSIBLE ACTIVATION THOUGH THIS EVENING. COCKRELL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 747 PM CDT WED JUN 23 2010 TXZ017-018-240130- RANDALL TX-ARMSTRONG TX- 747 PM CDT WED JUN 23 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT FOR SOUTHWESTERN ARMSTRONG AND SOUTHERN RANDALL COUNTIES. AT 743 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED STRONG THUNDERSTORMS 15 MILES SOUTH OF CANYON AND JUST EAST OF WAYSIDE...MOVING WEST NORTHWEST AT 15 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. ANDRADE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 836 PM CDT WED JUN 23 2010 TXZ017-240215- RANDALL TX- 836 PM CDT WED JUN 23 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 915 PM CDT FOR RANDALL COUNTY. AT 834 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF CANYON...MOVING NORTHWEST AT 15 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. ANDRADE
The Amarillo radar (KAMA), 59 km away, was scanning. The volume nearest the first event began at 06:08 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 242281.